Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Newport/Morehead City, NC

June 15, 2016Carteret County, Craven County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 15, 2016, 1:15 PM EDT for Carteret County, Craven County, North Carolina. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2016, 1:15 PM EDT (17:15 UTC)
Expired
Jun 15, 2016, 1:47 PM EDT
In force
32 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carteret County, NC, Craven County, NC

The radar

The Morehead City radar (KMHX), 1 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 1:20 PM EDTTSTM WND GST 50Newport, NC
Jun 15, 1:20 PM EDTHAIL 0.25Newport, NC
Jun 15, 1:25 PM EDTTSTM WND DMGNewport, NCTWO TREES DOWN ON NINE MILE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.3 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

804 
WUUS52 KMHX 151715
SVRMHX
NCC031-049-151800-
/O.NEW.KMHX.SV.W.0029.160615T1715Z-160615T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
115 PM EDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CARTERET COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 200 PM EDT

* AT 115 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWPORT...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOREHEAD CITY AND NEWPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3470 7698 3482 7702 3490 7674 3471 7667
TIME...MOT...LOC 1715Z 259DEG 19KT 3475 7690 

HAIL...1.00IN
WIND...60MPH
 
$$

27
3 follow-up statements
708 
WWUS52 KMHX 151729
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
129 PM EDT WED JUN 15 2016

NCC031-049-151800-
/O.CON.KMHX.SV.W.0029.000000T0000Z-160615T1800Z/
CARTERET NC-CRAVEN NC-
129 PM EDT WED JUN 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR WEST CENTRAL CARTERET AND SOUTHEASTERN CRAVEN COUNTIES...

AT 128 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWPORT...MOVING
EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOREHEAD CITY AND NEWPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3471 7691 3483 7695 3490 7674 3471 7667
TIME...MOT...LOC 1728Z 259DEG 19KT 3476 7682 

HAIL...1.00IN
WIND...60MPH
 
$$

27
266 
WWUS52 KMHX 151739
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
139 PM EDT WED JUN 15 2016

NCC031-049-151800-
/O.CON.KMHX.SV.W.0029.000000T0000Z-160615T1800Z/
CARTERET NC-CRAVEN NC-
139 PM EDT WED JUN 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL CARTERET AND SOUTHEASTERN CRAVEN COUNTIES...

AT 139 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWPORT...MOVING
NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL CARTERET AND SOUTHEASTERN CRAVEN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3485 7687 3490 7674 3481 7671 3477 7669
      3476 7670 3476 7681
TIME...MOT...LOC 1739Z 231DEG 23KT 3484 7676 

HAIL...1.00IN
WIND...60MPH
 
$$

27
865 
WWUS52 KMHX 151747
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
147 PM EDT WED JUN 15 2016

NCC031-049-151756-
/O.CAN.KMHX.SV.W.0029.000000T0000Z-160615T1800Z/
CARTERET NC-CRAVEN NC-
147 PM EDT WED JUN 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARTERET AND
SOUTHEASTERN CRAVEN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3485 7687 3490 7674 3481 7671 3477 7669
      3476 7670 3476 7681
TIME...MOT...LOC 1745Z 259DEG 19KT 3485 7671 

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:00 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 15, 1:00 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
100 PM EDT WED JUN 15 2016

.SYNOPSIS...
A warm front will move north of the area today. A cold front will
approach from the northwest Thursday and move off the coast
Friday. Low pressure will develop offshore of the coast and move
away from the area on Saturday. High pressure will build in from
the northwest Sunday into early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1 PM Wednesday...Current zone forecasts in good shape. No
changes needed.

Prev Disc...The warm front is forecast to lift slowly north
across the remainder of the region today with a humid southerly
flow developing in its wake. Activity is forecast to develop later
this morning as the airmass becomes moderately unstable with
diurnal heating while weak pertubations aloft move across the
region in the northwest flow aloft. This will lead to the re-
development of scattered to numerous showers and thunderstorms
this afternoon and evening. A few of the storms could become
severe with damaging wind gusts and large hail, especially across
the far western counties where the SPC has issued a Marginal
Severe weather outlook for today. PW values are forecast to reach
AOA 2" indicating that torrential downpours will occur as well.
Although skies will be mostly cloudy, there should be enough
filtered sunshine to allow high temperatures to reach the upper
80s to around 90 degrees today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As of 430 AM Wednesday...Tough trying delineate best
precipitation chances as guidance is indicating a threat for rain
throughout the night. Looks like best chances will be west half in
the evening shifting to the coast overnight. Lows will be sultry
with readings in the mid to upper 70s expected.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 345 AM Wednesday...Long term period will feature above
normal temps Thursday followed by below normal to near normal
temps by the weekend, then followed by another warming trend early
next week. Latest model suite continues to suggest a potential
coastal low may develop off the East Coast Friday night into
Saturday.

Thursday: The surface ridge remains off the coast through
Thursday with a weak boundary lingering north of Eastern NC.
Mid/upper flow will remain WNW through this period with quasi-
zonal flow as Eastern NC remains between an upper low over the
Canadian Maritimes and an upper ridge over the Deep South. The
upper low over the Canadian Maritimes shifts into the North
Atlantic Ocean by Thursday as a strong shortwave dives southeast
through the Great Lakes and into the Ohio River Valley. The
evolution of this strong shortwave will play a role in the
development of a coastal low off the East Coast by late week.

Warm and unstable airmass continues Thursday with low-level
thicknesses ranging 1415-1425 meters, yielding maximum temps in
the mid 90s inland to mid 80s along the coast/OBX. Scattered
thunderstorm potential continues through Thursday, though best
moisture advection shifts off the coast by the afternoon, thus
will maintain slight chance pops. Heat index values will range
100-103 degrees, though clouds/precip may inhibit maximum
insolation, thereby limiting higher than 105 heat index values.

Friday into Sunday: Long range models continue to indicate a
strong shortwave dropping southeast through the Ohio Valley and
Appalachians, driving a backdoor front through Eastern NC by
Friday night, with surface cyclogenesis off the NC/SC Coast.
Better agreement with the low formation with 15/00Z guidance and
will maintain chance/likely pops across western/eastern portions
of Eastern NC. Risk for thunderstorms as well with some
instability present along with roughly 30 kt of deep layer shear.
Northeast winds will pick up along the coast as the low deepens
offshore Friday night. High surf and minor coastal flooding may be
an issue beginning late Friday night into Saturday as the low
moves out to sea. The pressure gradient begins to relax by late
Saturday with winds diminishing as a result. It now appears like
the weekend will be dry with most guidance pushing the low
pressure farther offshore while high pressure builds south from
the Mid-Atlantic region. Temps slightly above normal on Friday
with readings around 90. N/NE flow on Saturday and Sunday will
usher in lower thicknesses and dewpoints, with temps below normal
(low 80s inland to 70s along the coast). Lows will be near 60
interior with 65-70 along the beaches/OBX.

Monday into Tuesday...Uncertainty still remains for the Day 6-7
period as guidance is not in good agreement with surface/upper
level features. Hedged closer to WPC/ECMWF/GEM with dry forecast
as high pressure shifts off the coast with winds becoming
southwesterly Monday/Tuesday. Temps build back above climatology
by Tuesday with lows in the lower 90s inland to 80s along the
coast.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Short term /through 00z Thursday/
As of 10 AM Tuesday...This afternoon and evening the combination
of moisture/instability with weak mid level impulses moving
southeast across the area will produce scattered to numerous
showers and strong thunderstorms with gusty winds and torrential
downpours. Will continue mention of VCTS at all terminal sites.
This activity will tend to shift to the coast late tonight. Low
level moisture remains high again overnight but low level look too
mixed for widespread fog thus main concern with sub VFR ceilings
developing after midnight.

Long Term /Thursday through Sunday/...
As of 4 AM Wednesday...Predominant VFR conditions are expected
through the period. Southwesterly low level flow will prevail
through Thursday. Scattered showers/storms through Friday as the
area remains in warm and humid air mass. Tempo reductions in
vsby/cigs possible with any thunderstorms that impact Eastern NC
TAF sites. May see brief overnight fog each night Thursday night as
dewpoint depressions remain low. A better chance of precip on
Friday as low pressure begins to organize over the region. The
low will strengthen offshore of the Carolinas Friday night through
Saturday with gusty NE winds expected on Friday night/Saturday.
Precip will be offshore Sunday with VFR conditions expected into
early next week.

&&

.MARINE...
Short term /through Wed/...
As of 1 PM Wednesday...Coastal and offshore obs show winds SSW
5-15 knots and seas 2-3 feet. Current marine zones in good shape.
No changes needed.

Prev Disc...Main concern is potential for marginal small craft
advisory conditions over the outer southern waters beginning late
tonight. A warm front will lift north of the waters today with
southerly flow 10 to 15 kt developing. Tonight the flow is
forecast to increase to 15 to 20 kt except over the southern
waters where winds of 15 to 25 kt are expected to develop after
midnight. this will produce seas of 4 to 6 ft beginning late
tonight over the outer southern waters. Elsewhere seas will be 2
to 3 ft today building to 3 to 5 ft tonight.

Long Term /Thursday through Sunday/...
As of 4 AM Wednesday...Another back door front will sink into the
Eastern NC waters Thursday, with westerly winds 10-20 kt south of
Hatteras and northerly winds around 10 kt north. The weak boundary
will shift south through the waters Friday with low pressure
development likely off the coast by late Friday night through
Saturday, shifting winds N/NNE and increasing to 20-30 kt late
Friday night through Saturday. Local SWAN/NWPS in good agreement
with latest Wavewatch through the medium range, with Wavewatch
appearing reasonable by late in the extended period given strong
N/NE wind field developing. May be a period of gales, at least in
gusts, late Friday night through early Saturday afternoon as the
low deepens offshore. Seas increase to 10+ feet as a result. Winds
should slowly diminish Saturday evening through Sunday as the low
moves farther offshore.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 5 AM to 5 PM EDT Thursday for AMZ156-
     158.

&&

SYNOPSIS...JME
NEAR TERM...HSA/JME
SHORT TERM...JME
LONG TERM...DAG/TL
AVIATION...HSA/JME/DAG
MARINE...HSA/JME/DAG
Hazardous weather outlook, Jun 15, 4:11 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 AM EDT WED JUN 15 2016

NCZ029-044>047-079>081-090>095-098-160815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
411 AM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP THIS AFTERNOON AND EVENING. THERE IS A POTENTIAL FOR A FEW
OF THE STORMS TO BECOME SEVERE WITH DAMAGING WIND GUSTS AND HAIL
AROUND 1 INCH, ESPECIALLY WEST OF HIGHWAY 17.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TEMPERATURES 90 TO 95 COMBINED WITH HIGH HUMIDITY WILL
PRODUCE AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 104 DEGREES
THURSDAY. IN ADDITION SCATTERED SEVERE THUNDERSTORMS WILL BE
POSSIBLE THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-160815-
OUTER BANKS DARE-OUTER BANKS HYDE-
411 AM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 12:45 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1245 PM EDT WED JUN 15 2016

NCZ095-098-151715-
CARTERET-ONSLOW-
1245 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ONSLOW AND
SOUTHWESTERN CARTERET COUNTIES...

AT 1244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOGUE INLET
PIER...OR 15 MILES SOUTHWEST OF NEWPORT...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CAPE CARTERET...BOGUE INLET PIER...HAMMOCKS BEACH STATE PARK AND CEDAR
POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3463 7716 3468 7713 3470 7710 3469 7691
      3460 7692
TIME...MOT...LOC 1644Z 282DEG 11KT 3465 7707

27
Special weather statement, Jun 15, 12:51 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1251 PM EDT WED JUN 15 2016

NCZ098-151730-
ONSLOW-
1251 PM EDT WED JUN 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ONSLOW
COUNTY...

AT 1250 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR EDGECOMB TO NEAR SEA VIEW PIER.
MOVEMENT WAS NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SNEADS FERRY...SEA VIEW PIER AND HOLLY RIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3444 7752 3446 7753 3447 7755 3447 7757
      3448 7758 3457 7761 3468 7723 3455 7717
      3444 7748
TIME...MOT...LOC 1650Z 174DEG 6KT 3448 7756 3453 7742

27
Special weather statement, Jun 15, 12:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1258 PM EDT WED JUN 15 2016

NCZ093-095-151730-
CARTERET-CRAVEN-
1258 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CARTERET AND SOUTH
CENTRAL CRAVEN COUNTIES...

AT 1258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAPE CARTERET...
OR 8 MILES SOUTHWEST OF NEWPORT...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD CITY AND NEWPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3470 7710 3480 7708 3488 7682 3479 7673
      3469 7684
TIME...MOT...LOC 1658Z 238DEG 13KT 3474 7700

27

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:18 PM EDTSpecial Weather StatementMHXJones42 min
Jun 15, 1:22 AM EDTSpecial Weather StatementMHXCarteret23 min
Jun 15, 3:38 AM EDTSmall Craft AdvisoryMHX31 hr
Jun 15, 6:36 AM EDTSpecial Weather StatementMHXCarteret39 min
Jun 15, 7:03 AM EDTAreal Flood AdvisoryMHXCarteret117 min
Jun 15, 12:45 PM EDTSpecial Weather StatementMHXOnslow30 min
Jun 15, 12:51 PM EDTSpecial Weather StatementMHXOnslow39 min
Jun 15, 12:58 PM EDTSpecial Weather StatementMHXCarteret32 min
Jun 15, 1:45 PM EDTSpecial Weather StatementMHXCraven45 min
Jun 15, 1:51 PM EDTSpecial Weather StatementMHXCarteret39 min
Jun 15, 2:17 PM EDTAreal Flood AdvisoryMHXOnslow118 min
Jun 15, 2:43 PM EDTSpecial Weather StatementMHXOnslow47 min
Jun 15, 2:46 PM EDTSpecial Weather StatementMHXCarteret29 min
Jun 15, 2:51 PM EDTSpecial Marine WarningMHX24 min
Jun 15, 4:00 PM EDTSpecial Weather StatementMHXOnslow45 min
Jun 15, 4:40 PM EDTSpecial Weather StatementMHXMartin50 min
Jun 15, 5:37 PM EDTAreal Flood AdvisoryMHXMartin, Pitt2 hr
Jun 15, 7:01 PM EDTSpecial Weather StatementMHXPitt29 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.